Bleeding and spotting after depo provera

Patient

Q: Iam on depo provera for two and half months.a month after the shot i started bleeding .not heavy but spotting.. the spoting stopped after a month.. but when i had sex it started again. i guess i spott after the intercourse. is it normal.??

Doctor

A:   Irregular and more than usual bleeding during periods is sometimes seen after depo injections. It may take upto a year for your the spotting to stop. Spotting after intercourse is never normal and could be due to infections, cervical dysplasia, polyps, endometriosis and fibroids. I would advise that you watch your symptoms, it could be that the spotting is an incidental incident. If however you continue to experience regular spotting, I would advise that you follow up with your doctor.

Related Q&A

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews